Alert archive / Kentucky / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 73, NWS Louisville, KY
NWS Louisville, KY issued this severe thunderstorm warning at Apr 20, 2000, 7:15 PM CDT for Clinton County, Kentucky. It was in force for 15 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 20, 2000, 7:15 PM CDT (00:15 UTC)
- Expired
- Apr 20, 2000, 7:30 PM CDT
- In force
- 15 min
- Issued by
- NWS Louisville, KY
- Area
- Whole counties
County Clinton County, KY
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 20, 6:15 PM CDT | Severe Thunderstorm Watch | SPC | 5 hr |
The nearest sounding before it
Nashville Metro, TN (KBNA), launched 00:00Z, 0.3 hours before the alert went out and 147 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1081 J/kg
- Mixed-layer CIN
- -28 J/kg
- Mixed-layer LCL
- 1023 m above ground
- 0-6 km bulk shear
- 57 kt
- 0-1 km storm-relative helicity
- 156 m²/s²
- 0-3 km storm-relative helicity
- 274 m²/s²
- Significant tornado parameter
- 1.5
- Supercell composite
- 2.8
The text
As transmitted, in the capitals the NWS used until 2016.
921 WUUS53 KLMK 210016 SVRSDF KYC053-210030- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE LOUISVILLE KY 715 PM CDT THU APR 20 2000 THE NATIONAL WEATHER SERVICE IN LOUISVILLE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... EASTERN CLINTON COUNTY IN SOUTH CENTRAL KENTUCKY * UNTIL 730 PM CDT(830 PM EDT) * AT 715 PM CDT...NWS DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM WITH LARGE HAIL AND DAMAGING WINDS 3 MILES SOUTH OF CUMBERLAND CITY...OR ABOUT 34 MILES SOUTHWEST OF SOMERSET...MOVING EAST AT 45 MPH. COX
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Louisville, KY wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 20, 2:46 PM CDT, 4 hours 29 minutes earlier.
Area forecast discussion, Apr 20, 2:46 PM CDT, 4 hours 29 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LOUISVILLE KY 306 AM EDT THU APR 20 2000 MAJOR FORECAST PROBLEM FOR TIME BEING IS THE IMPENDING THREAT OF SVR STRMS AND PSBL TORNADOES ACROSS FA THIS EVE. AGREE WI SPC FOR POTENTL OF TSTM LINE TO DVLP S TO TN BORDER LATE AFTN...THIS COUPLED WITH IMPRESSIVE DYNAMICS IN PLACE...QUITE SUFFICIENT FOR TORNADO WATCH BEING ISSUED FOR FA. ONCE THRT OF SVX WX CLRS FA...THEN INCRSG CLDS AS COLD ...CYCLONIC NWRLY FLO DVPLS ACRSS FA...ENOUGH RH AND SUFFICIENT CYCLONIC GRAD FOR PSBL RW-/RW-- ESPCY DURG DAY ON FRI. FWC POPS AND TEMPS LUK OK...AND WL BE USED AS GENRL GUID. .SDF...TORNADO WATCH UNTIL 8PM EDT/PM CDT TONIGHT FOR ENTIR0E FA.
In the hours before
Local storm report, Apr 20, 4:09 PM CDT, 3 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
509 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0505 PM ENGLISH IN WIND DAMAGE
04/20/00 CRAWFORD TREES DOWN. REPORTED BY
LAW ENFORCEMENT OFFICIAL.
0508 PM 3 W CORYDON IN .75 INCH HAIL
04/20/00 HARRISON REPORTED BY HAM RADIO
OPERATOR.Local storm report, Apr 20, 4:40 PM CDT, 2 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
540 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0525 PM ADAIRVILLE KY .75 INCH HAIL
04/20/00 LOGAN REPORTED BY LAW
ENFORCEMENT OFFICIAL.Local storm report, Apr 20, 5:18 PM CDT, 1 hour 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
618 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0605 PM CHARLESTOWN IN 1 INCH HAIL
04/20/00 CLARK REPORTED BY STORM
SPOTTER.
0615 PM LOUISVILLE KY .88 INCH HAIL
04/20/00 JEFFERSON REPORTED AT POLICE
HEADQUARTERS.Local storm report, Apr 20, 6:01 PM CDT, 1 hour 14 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
701 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0650 PM WILLISBURG KY WIND DAMAGE
04/20/00 WASHINGTON MOBILE HOMES BLOWN
OVER. REPORTED BY LAW
ENFORCEMENT OFFICIAL.Special weather statement, Apr 20, 6:19 PM CDT, 56 minutes before
INZ076>079-083-084-089>092-KYZ023>031-045-053-061>063-070>074-210000- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LOUISVILLE KY 719 PM EDT THU APR 20 2000 THE THREAT OF SEVERE THUNDERSTORMS AND TORNADOES HAS ENDED OVER CENTRAL KENTUCKY AND SOUTHERN INDIANA. NO ADDITIONAL THUNDERSTORMS ARE EXPECTED OVERNITE.
Local storm report, Apr 20, 6:23 PM CDT, 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LOUISVILLE KY
723 PM EDT THU APR 20 2000
TIME(EDT) .....CITY LOCATION..... STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
0708 PM 5 SW LAWRENCEBURG KY WIND DAMAGE
04/20/00 ANDERSON TOBACCO BARN BLOWN
DOWN. REPORTED BY HAM
RADIO OPERATOR.The office that day
Everything else NWS Louisville, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 20, 7:09 PM CDT | Severe Thunderstorm Warning | LMK | Clark, Madison | 36 min |
Nearby
Severe Thunderstorm Warnings in Kentucky, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.